The Diabetes Forum Support Community For Diabetics Online banner
1 - 8 of 8 Posts

·
Registered
Joined
·
7 Posts
Discussion Starter · #1 ·
Hello Everyone! I'm Jas from WA. I was diagnosed with Type 2 Diabetes back in late 2007. It was controlled by diet until my last HbA1C reading last month was around 8 and this was the second time my HbA1c was over 7. I was placed on Metformin but it made me violently ill so my doctor changed my medication to half of Diamicron 60 mg once a day and was told to increase to 1 tablet after next week. Apart from this tablet, I also am on high blood pressure, cholesterol tablets.

I am overweight for my height. I'm 5'3 and weighs 67 kilos. I work full time with a very stressful career and have 4 kids and a husband. During the weekends, I get very tired and I sleep almost most of the weekend. I have no energy to exercise though I know this is needed to bring down my high glucose level. I also have to watch what I eat, something I ignored for a number of years.

I am getting a bit depressed because at the moment, I'm feeling low, with no energy and recovering from the previous medication's side effect. If anyone one theres got any tips on anything that will give me motivation and energy to exercise, I will greatly appreciate it. Mind is willing but body wont' budge.:eek: Looking forward to reading and participating in the forums. Take care everyone! :wave:
 
G

·
welcome Jas :) I'm a sandgroper too. I work full time also... so understand how drained you can feel. Like you, I reacted badly to metformin... although I was kept on the drug for 5 years. I also was on diamicron too... but it stopped working on me. I tried several other oral drugs which didn't work on me either. I insisted that my endo tested me again. I had C-peptide and GAD tests done a year ago and it turned out I know longer produce enough of my own insulin. I'm now on full time insulin injections. I would recommend you get status of your pancreas checked (as above) if you are finding oral meds aren't working... sooner rather than later is always good in my book. My problem now is I'm dealing with other health issues for past 4 years... sometimes I wonder if metformin was the reason for my stomach problems... as that's when I started getting sick and I've not really stopped since coming off it. My stomach is not right at all... I see my gastroenterologist tomorrow and I'm hoping for a diagnosis so I can get on top of it (long time waiting). I was exercising 1-2 hours daily... but I currently feel like a big air balloon when I walk about (and look pregnant when I'm not) so I've not been doing much physical activity. My energy levels aren't crash hot either as I'm lacking sleep too on top of having diabetes and other issues. I'd like to get myself better and get back into exercising as it does make you feel good and it does give you bursts of energy for sure. My suggestion to get you started is to organise to meet up with a friend or family member and just get walking to start with. Then look at incorporating weights as this is good for our metabolism... especially for diabetes. You could always go along to a zumba class now and again which still seems popular at the moment.
 

·
Registered
Joined
·
7 Posts
Discussion Starter · #3 ·
Thanks for the welcome onlymep. Nice to meet another West Aussie. Hope everything goes well with your appointment tomorrow. I'll see how I go with this new medication the doctor gave me. I lack energy but I sleep alot although my sleeping patterns are not very good. I'll sleep really late during weekdays and make up for it in the weekend. Again, not a good habit. I'll try and drag my husband to go and walk our dog with me. Just the motivation is all I need or perhaps a good kick lol. Anyway, take care and again, thanks for the welcome.
 

·
Registered
Joined
·
24,394 Posts
Hello & welcome, Jas! I'm a poor source for motivational help . . . I'm no ball of fire myself! But I remember the days of having a houseful of kids & the loss of sleep/lack of energy that goes with managing a busy household. All I can say is hang on . . . it gets better eventually! :hug:

If you can get your BGL under control & find the diet regimen that maintains lower levels, you might discover - as I did - that my diet itself was responsible for much of the lethargy I'd experienced for years . . . I call it "carb coma" because once I'd eaten, I'd be falling asleep every time I sat down somewhere! I was consuming way too much fast-acting carbs like bread, rice, pasta, potatoes, etc., and they were putting me to sleep every time. My low-carb way of eating has solved the problem of constant drowsiness & lethargy.

Since you mention sleep patterns, I wonder if you've been checked for obstructive sleep apnea. This was another major component of my sleep deprivation - I wasn't getting rested even when I thought I was sleeping. I started on CPAP in 2005, and it made an incredible difference in my energy levels!

Again - welcome! I hope you'll be visiting us often! :cool:
 

·
Registered
Joined
·
203 Posts
G'day Shelia!

I am getting a bit depressed because at the moment, I'm feeling low, with no energy and recovering from the previous medication's side effect. :wave:
:welcome:The web continues to demonstrate just how it has shrunk the world. I extend to you my cyber-hand of friendship, and hope that you find the support, resources, and friendship on this forum that I've found.

I couldn't help but focused in on your words concerning depression, Jassygyrl, and wanted to let you know that diabetes has that effect on a lot of us. I take medication for depression and anxiety, plus I go to couseling, and it helps a lot! Still, at times, this disease, and the complications and frustrastions I run across still tend to trip me up, so, cheer up, you are NOT alone.

I know you will find a ton of support, great resources and tons of information here, and it will help to chase away the fears, frustrations, and ease the stress that is usually the result of depression.

Take a deep breath, or two, when your diabetes feels overwhelming, and send out a 911 to your new friends here on the forum and see if someone has an answer to your question.

Pastor Paul :amen:
 

·
Registered
Joined
·
7 Posts
Discussion Starter · #6 ·
Hi Shanny! Thanks for your warm welcome. I am booked to see someone in regards to sleep ap. I think I have this problem as I can sleep all day, wake up, do some stuff and can comfortably go back to sleep. 9 hours of sleep is just not enough for me. Thanks again and I'm slowly converting food from hi to low GI ie: wholemeal bread etc.
Thanks again and take care
 

·
Registered
Joined
·
7 Posts
Discussion Starter · #7 ·
Thanks Pastor Paul. It just gets a bit depressing when I can't eat food that I want but I guess I just have to have a change of lifestyle which I am now slowly doing. Thanks so much for the welcome and support. Take Care:smile:
 

·
Registered
Joined
·
22 Posts
"Byetta", incretin hormone is very effective in suppressing the appitite. It is a sort of last stage med for type 2's. It is pen injected and expensive, but has about 3-4 effective glucose controling effects. I think one other company offers a similar med, but it's too new to be generic. G'day.
 
1 - 8 of 8 Posts
Top